Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP? Possible resistance to Sustiva?
Mar 30, 2004

I had a break in taking Sustiva and had started taking it again. I now have developed symptoms when taking it. Hot feelings/flashes and night sweats. I have stopped taking it and am waiting to see my Doctor, but was wondering if this is normal when a stop/restart occurs? And, what other drugs would be used if I had to stop taking the Sustiva?

Response from Dr. Henry

Resistance doens't usually have symptoms associated with it though control of HIV could be enhanced. HIV suppression followed by HIV rebound off therapy can cause symptoms in some patients. It is highly advisable NOT to start/stop efavirenz with any frequency since the risk for resistance can be high knocking out the NNRTI class of drugs for the future. I usually try a ritonavir boosted PI regimen when not using efavirenz (increasing # of options includeing Kaletra and Reyataz or Lexiva). KH



Previous
resistence?
Next
Stopping Meds but not by choice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement